Colorado, 2010

High Wind in Colorado, May 24, 2010

May 24, 2010 · NWS PUB · 16 events in 16 counties and zones

especially over portions of El Paso and Pueblo Counties. Several large trees were uprooted in the Monte Vista area in Rio Grande County.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$54,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Gradient winds...gusting up to 75 mph caused damage...especially over portions of El Paso and Pueblo Counties. Several large trees were uprooted in the Monte Vista area in Rio Grande County. A modular building was flipped on its top by the wind in Pueblo West. A few trees were also uprooted in the City of Pueblo. Winds caused power lines to come down in Manitou Springs, which sparked several small grass fires near the Pikes Peak Cog Railway. Three hangers at Peterson Air Force Base were evacuated, and some minor roof damage occurred. Some trees were uprooted in the greater Colorado Springs area. On Fort Carson, eight soldiers were injured when a tent they were setting up blew over. One soldier suffered a broken leg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 24, 3:29 AM MST, 5 hours 31 minutes earlier.

Area forecast discussion, May 24, 3:29 AM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
429 AM MDT MON MAY 24 2010

.SHORT TERM...

(TODAY AND TONIGHT)

...WINDY WITH SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS...

SEVERAL QUESTIONS EXIST ON HOW THINGS WILL EVOLVE TODAY.  ONE THING
IS FOR CERTAIN...IT WILL BE WINDY ACROSS SOUTHERN COLORADO.  THE
MAIN QUESTIONS FOR TODAY WILL BE HOW QUICKLY THE DRYLINE ADVANCES
ACROSS THE PLAINS AND WHEN CONVECTION WILL TRIGGER ALONG THE
DRYLINE.  CURRENTLY MODELS HAVING A HARD TIME WITH LOW LEVEL
MOISTURE WITH DEW PT VALUES IN THE 50S TO LOWER 60S ACROSS THE
EASTERN PLAINS AND MODEL VALUES AROUND 10-15 DEGREES LOWER.
CONVECTION CURRENTLY FIRING ACROSS NORTHERN NEW MEXICO EARLY THIS
MORNING AND IS EXPECTED TO PROGRESS NORTHWARD THROUGH THE MORNING.
CAPE VALUES RANGING FROM 1000-1500 J/KG WITH LITTLE TO ANY CAP WHICH
SHOULD ALLOW STORMS TO BECOME STRONG VERY QUICKLY THIS MORNING.
ADDING TO THE MIX IS AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN UTAH
THAT WILL EJECT NORTHEASTWARD AND BECOME INCREASINGLY NEGATIVELY
TILTED ACROSS COLORADO THIS AFTERNOON.

THE QUESTION OF HOW QUICKLY THE DRYLINE PUSHES EASTWARD ACROSS THE
PLAINS WILL DETERMINE WHERE THE MAIN SEVERE THUNDERSTORM THREAT WILL
EXIST FOR THIS AFTERNOON AND EVENING.  CURRENT MODEL ANALYSIS BRING
THE DRYLINE ACROSS THE PLAINS AND INTO WESTERN KANSAS BY 21Z THIS
AFTERNOON.  WITH MOISTURE BEING UNDERPLAYED BY THE MODELS...HAVE A
FEELING THE DRYLINE WILL BE A BIT SLOWER TO PROGRESS OUT OF COLORADO
FOR THIS AFTERNOON.  STRONG DRY WESTERLY MIDLEVEL FLOW WILL ARRIVE
OVER THE WESTERN MOUNTAINS BY 12Z THIS MORNING AND QUICKLY MIX DOWN
TO THE SURFACE WITH STRONG GUSTY WINDS BY 18Z ACROSS THE WESTERN
HALF OF THE CWA.  FORECAST WINDS ARE ON THE THRESHOLD OF HIGH WIND
WARNING CRITERIA...HOWEVER HAVE HELD OFF ON ISSUING ONE AT THIS
TIME.  WIDESPREAD WIND GUSTS TO NEAR 50 KTS WILL BE POSSIBLE ACROSS
MUCH OF THE REGION THROUGH THIS AFTERNOON.  BLOWING DUST MAY ALSO BE
A PROBLEM OVER THE SAN LUIS VALLEY AND WEST OF I-25 THIS AFTERNOON.
FIRE DANGER WILL REMAIN HIGH OVER THE SAN LUIS VALLEY WITH STRONG
WINDS COMBINED WITH HUMIDITY VALUES DROPPING INTO THE LOWER TEENS.

SEVERE WEATHER...STORMS MOVING NORTHWARD OUT OF NEW MEXICO INTO
SOUTH CENTRAL COLORADO EARLY THIS MORNING WILL HAVE PLENTY OF
INSTABILITY TO WORK WITH AND HIGH LIKELIHOOD OF BECOMING SEVERE.
THE MAIN THREATS THIS MORNING WILL BE LARGE HAIL AND OUTFLOW WINDS.
BY LATE MORNING...THE DRYLINE WILL BE PROGRESSING EASTWARD ACROSS
THE PLAINS.  INCREASED SHEAR AND CAPE VALUES CLIMBING WITH DAYTIME
HEATING WILL ALLOW FOR SEVERE THUNDERSTORMS...EAST OF HIGHWAY 350
AND QUICKLY MOVING TOWARDS THE KANSAS BORDER FROM AROUND 18Z THROUGH
00Z.  INCREASED 500 MB FLOW AND MID LEVEL WINDS WILL PRODUCE FAST
STORM MOTIONS AND ROTATING UPDRAFTS.  EXPECT THE PRIMARY THREATS TO
BE LARGE HAIL AND STRONG WINDS ALONG WITH A COUPLE
TORNADOES...ESPECIALLY OUT NEAR THE KANSAS BORDER.  EXPECT
THUNDERSTORMS TO CLEAR EASTERN COLORADO BEFORE 03Z AS THE DRYLINE
CONTINUES EAST INTO WEST CENTRAL KANSAS.  THE EVOLUTION AND MOVEMENT
OF THE DRYLINE WILL HAVE TO BE MONITORED FOR THIS AFTERNOON TO
NARROW DOWN THE MOST LIKELY AREAS TO SEE SEVERE WEATHER THROUGH THE
MORNING HOURS.

UPPER STORM SYSTEM QUICKLY LIFTS NORTH INTO MONTANA OVERNIGHT WITH
CLEARING AND WINDS SUBSIDING AS SHORTWAVE RIDGING DEVELOPS OVER THE
REGION.  KEPT OVERNIGHT LOWS ABOVE GUIDANCE...HOWEVER TEMPERATURES
WILL BE AROUND 10-20 DEGREES COOLER THAN THE PAST FEW NIGHTS.
ISSUED A FREEZE WARNING FOR THE SAN LUIS VALLEY WHERE TEMPERATURES
WILL DROP INTO THE MID 20S FOR SEVERAL HOURS TONIGHT. MOZLEY

.LONG TERM...

(TUESDAY-SUNDAY)

DEEP TROUGH OUT WEST CONTINUES TO BE THE MAJOR CONCERN.

TROUGH OUT WEST WILL RELOAD EARLY DURING THIS FCST PERIOD...AND IS
FCST TO LIFT TO THE NORTHEAST OF THE REGION AT THE END OF THIS
PERIOD. WITH THE DEEP TROUGH TO OUR WEST...AND THE HIGH AMPLITUDE
RIDGE TO OUR EAST...WE WILL SEE A DEEP SOUTHERLY FLOW OVER THE AREA
ALL THIS WEEK. THIS FLOW IN TURN WILL ALLOW FOR MOISTURE TO INCREASE
OVER THE REGION.

ALTHOUGH MOISTURE WILL BE ON THE INCREASE...FORCING TO INITIATE
CONVECTION WILL GENERALLY REMAIN TO OUR WEST THROUGH MOST OF THE
PERIOD. LIKEWISE...CHANCES FOR PRECIP OVER THE PLAINS DURING MOST OF
THE PERIOD WILL GENERALLY BE ISOLATED. THE MTNS WILL SEE A SLIGHTLY
BETTER CHANCE...BUT EVEN HERE VALUES MAY BE ISOLATED AT BEST OR LOW
END SCATTERED. ONCE THE TROUGH GETS CLOSER TO THE REGION AT THE END
OF THE WEEK WILL PRECIPITATION CHANCES INCREASE OVER THE FCST AREA.

AS FOR FIRE WX...MAIN JET REMAINS TO THE WEST FOR THE FIRST 2/3RDS
OF THIS PERIOD...SO I DO NOT EXPECT EXCESSIVELY STRONG SYNOPTIC
WINDS OVER THE REGION. ADDITIONALLY...WITH THE MOISTURE INCREASING
AT ALL LEVELS EXPECT RH VALUES TO BE ON THE HIGH SIDE. FIRE WX
ISSUES MAY BE ON THE INCREASE LATE IN THE WEEK. /HODANISH

&&

.AVIATION...

VFR EXPECTED FOR ALL TAF SITES THROUGH TOMORROW.  MAIN CONCERN WILL
BE STRONG SOUTHWESTERLY WINDS FOR LATE THIS MORNING THROUGH THE
EARLY EVENING.  WINDS WILL BEGIN TO PICK UP BY 16Z AND GUST 40 TO 50
KTS BY 18Z THROUGH 00Z THIS AFTERNOON.  BLOW DUST WILL BE POSSIBLE
AT KALS AND KPUB WITH THE STRONG WINDS WHICH MAY LOWER VISIBILITIES
TO MVFR HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS
TIME.  LLWS WILL ALSO BE A CONCERN AT ALL TAF SITES THIS AFTERNOON.
WINDS WILL BEGIN TO SUBSIDE AFTER 00Z AND QUICKLY FALL OFF
OVERNIGHT.  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING ALONG THE COLORADO-NEW MEXICO BORDER AND SPREAD EASTWARD TO
THE KANSAS BORDER THROUGH 00Z.  THUNDERSTORMS WILL NOT IMPACT ANY OF
THE TAF SITES.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ224.

FREEZE WARNING FROM 2 AM TO 8 AM MDT TUESDAY FOR COZ069>071.

&&

88/34
Hazardous weather outlook, May 24, 5:13 AM MST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
613 AM MDT MON MAY 24 2010

COZ058>089-093>099-251215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
613 AM MDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES
WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS
AFTERNOON AND EVENING.

STRONG THUNDERSTORMS WITH ONE OR TWO SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS MORNING ACROSS SOUTH CENTRAL COLORADO AS AN UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE ROCKIES.  THUNDERSTORMS THIS
MORNING WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER AND STRONG
OUTFLOW WIND GUSTS.

A DRYLINE IS FORECAST TO DEVELOP AND MOVE EAST ACROSS THE EASTERN
COLORADO PLAINS BY LATE MORNING THROUGH THIS AFTERNOON.  ABUNDANT
LOW LEVEL MOISTURE AHEAD OF THE DRYLINE...STRONG WIND SHEAR AND HIGH
INSTABILITY WILL LEAD TO THUNDERSTORM DEVELOPMENT BY NOON.  THE MOST
LIKELY AREA TO SEE THUNDERSTORMS FOR THIS AFTERNOON WILL BE EAST OF
U.S. HIGHWAY 350 BY NOON...SHIFTING EAST TO THE KANSAS BORDER
THROUGH 5 PM.  AS THUNDERSTORMS PROGRESS EASTWARD ACROSS THE
PLAINS...THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE WITH LARGE
HAIL WITH DIAMETERS GREATER THAN AN INCH...STRONG OUTFLOW WINDS AND
ONE OR TWO TORNADOES...ESPECIALLY NEAR THE COLORADO KANSAS BORDER.
EXPECT THUNDERSTORMS THREAT TO DIMINISH AFTER 5 PM AS THE
THUNDERSTORMS MOVE EAST INTO KANSAS.

STRONG WINDS WILL MOVE ACROSS SOUTHERN COLORADO BEHIND THE DRYLINE
LATE THIS MORNING AND AFTERNOON.  WIND GUSTS OF 50 TO 60 MPH WILL
PRODUCE HAZARDOUS DRIVING CONDITIONS ON NORTH SOUTH HIGHWAYS
INCLUDING INTERSTATE 25 AND AREAS OF BLOWING DUST.  WIND WILL
SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION THROUGH THE PERIOD. THE BEST CHANCE FOR STRONGER
STORMS WILL BE THURSDAY AND FRIDAY WHEN ANOTHER UPPER LEVEL STORM
SYSTEM MOVES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS MORNING AND AFTERNOON OVER SOUTH CENTRAL AND EASTERN
COLORADO.

88/34

In the hours before

Special weather statement, May 24, 3:17 AM MST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 AM MDT MON MAY 24 2010

COZ088-094-241045-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
417 AM MDT MON MAY 24 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 415 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF TRINCHERA...OR 30 MILES
SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANSON.
  TRINCHERA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 24, 8:18 AM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
918 AM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     HAIL             6 S CAMPO               37.02N 102.58W
05/24/2010  E1.00 INCH       BACA               CO   PUBLIC

&&

RMG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind. Local standard time, as filed.

High Wind, Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft

When
May 24, 9:00 AM MST to 10:00 AM MST
Where
Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

High Wind, Alamosa Vicinity / Central San Luis Valley Below 8500 Ft

When
May 24, 9:00 AM MST to 10:00 AM MST
Where
Alamosa Vicinity / Central San Luis Valley Below 8500 Ft forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.578, -106.085 (the zone’s center; the record gives no point)

High Wind, Southern San Luis Valley

When
May 24, 9:00 AM MST to 10:00 AM MST
Where
Southern San Luis Valley forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.240, -105.810 (the zone’s center; the record gives no point)

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
May 24, 10:00 AM MST to 2:00 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
May 24, 10:00 AM MST to 2:00 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
May 24, 10:00 AM MST to 2:00 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
64 kt (74 mph) measured gust
Property damage
$30,000
Reported by
ASOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
May 24, 10:00 AM MST to 2:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
May 24, 10:00 AM MST to 2:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Crowley County

When
May 24, 10:00 AM MST to 1:00 PM MST
Where
Crowley County forecast zone
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.327, -103.785 (the zone’s center; the record gives no point)

High Wind, La Junta Vicinity / Otero County

When
May 24, 10:00 AM MST to 1:00 PM MST
Where
La Junta Vicinity / Otero County forecast zone
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

High Wind, Eastern Las Animas County

When
May 24, 10:00 AM MST to 1:00 PM MST
Where
Eastern Las Animas County forecast zone
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Western Kiowa County

When
May 24, 10:00 AM MST to 1:00 PM MST
Where
Western Kiowa County forecast zone
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Eastern Kiowa County

When
May 24, 11:00 AM MST to 1:00 PM MST
Where
Eastern Kiowa County forecast zone
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Bent County

When
May 24, 11:00 AM MST to 1:00 PM MST
Where
Bent County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

High Wind, Lamar Vicinity / Prowers County

When
May 24, 11:00 AM MST to 1:00 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

High Wind, Springfield Vicinity / Baca County

When
May 24, 11:00 AM MST to 1:00 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237171, 237173, 237175, 231781, 231782, 231783, 237182, 237183, 237184, 237186, 237188, 237189, 237190, 237191, 237192, 237194.